Texas, 2003Lightning Strike in Texas, August 13, 2003
August 13, 2003 · NWS FWD · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 13, 2:06 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 13, 2:06 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT WED AUG 13 2003
NUMEROUS THUNDERSTORMS HAVE SPRUNG UP ALONG THE MID AND UPPER LEVEL
SHEAR AXIS WHICH IS BISECTING THE AREA. WHILE THE COVERAGE IN STORMS
NOW IS A BIT OVER 50 PERCENT NORTH OF THE METROPLEX...WE ARE
EXPECTED THE COVERAGE TO DIMINISH SOMEWHAT FROM EAST TO WEST AS WE
REACH THE START OF THE TONIGHT PERIOD. ACTIVITY SHOULD DIE OFF TO
ISOLATED ACTIVITY DURING MID OR LATE EVENING AS HEATING IS LOST. I
WAS UNABLE TO PULL POPS ALL TOGETHER FOR THE REST OF TONIGHT...AS
LOW LEVEL FLOW IS PROGGED TO TURN TO THE SOUTHEAST OVERNIGHT ON THE
EAST SIDE OF THE VERTICALLY STACKED TROUGH NEAR THE BIG BEND REGION.
FOR THURSDAY...850 MB SOUTHEAST FLOW WILL KEEP POPS IN THE
FORECAST...ALTHOUGH MOST ACTIVITY SHOULD LIE TO THE SOUTHWEST UNDER
THE BEST LOW LEVEL FLOW AND TERRAIN LIFTING. AFTER LEFTOVER EARLY
ACTIVITY THURSDAY EVENING...STRONG UPPER RIDGING IS EXPECTED TO
DRIVE INTO NORTH TEXAS FROM THE MISSISSIPPI VALLEY...FOR AN END TO
POPS.
IN THE EXTENDED...HAVE LEFT PREVIOUS PACKAGE MENTION OF
AFTERNOON AND EVENING POPS SUNDAY THROUGH TUESDAY FAR EAST AND
SOUTHEAST. SOME MEDIUM RANGE MODELS SHIFT THE UPPER RIDGE TO THE
WEST...ALLOWING ENERGY TO SLIP INTO THE SOUTH AS A MAIN UPPER TROUGH
MOVES INTO THE EAST. THERE IS CONSIDERABLE DISAGREEMENT WITH SOME
MEDIUM RANGE MODELS...NOTING THE ECMWF ESPECIALLY. THIS IS PRECISELY
WHY WE HAVE SLIGHT CHANCES.
FCSTID = 30
DFW 69 92 71 96 / 50 20 20 0
ACT 66 90 72 96 / 50 30 20 0
PRX 68 90 70 94 / 30 20 0 0
DTO 65 92 70 96 / 50 20 0 0
TKI 67 92 71 95 / 50 20 0 0
DAL 69 92 71 96 / 50 20 20 0
TRL 67 90 71 95 / 30 20 0 0
CRS 66 92 72 96 / 30 20 20 0
TPL 67 88 72 96 / 50 30 20 0
.FWD...NONE.
Hazardous weather outlook, Aug 13, 2:55 PM CST, 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT WED AUG 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THROUGH MIDNIGHT. DAMAGING DOWNBURST WINDS IN EXCESS OF 60
MPH...AND HAIL TO THE SIZE OF QUARTERS WILL BE THE SEVERE WEATHER
THREATS. FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN
WILL ALSO ACCOMPANY MANY OF THE STORMS. REMEMBER LIGHTNING CAN
STRIKE OVER 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO GET STRUCK BY LIGHTNING. IF
POSSIBLE...MOVE INDOORS AS STORMS APPROACH. ALTHOUGH WIDESPREAD
RAIN OF OVER 2 INCHES IS NOT EXPECTED...RUNOFF FROM THE LOCALLY
HEAVY RAIN MAY ALSO RESULT IN SOME URBAN AND SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS ON THURSDAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE
SOUTHEAST OF A LINE FROM TEMPLE TO ATHENS ON SUNDAY THROUGH TUESDAY
AFTERNOONS. SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF NORTH
TEXAS THROUGH MIDNIGHT.
Lightning, Tarrant
- When
- August 13, 3:30 PM CST
- Where
- Tarrant County, Keller
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A lightning started fire damaged a Radio Shack store in Keller.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Arizona, August 13, 20031 death · 55 kt wind · 3 events
- Lightning Strike in New Hampshire, August 13, 20039 injured · 1 event
- Flash Flooding and Hail in Massachusetts, August 13, 2003$85,000 · 1 in hail · 8 events
- Lightning Strike in Montana, August 13, 20035 injured · 1 event
- Lightning Strike in New Hampshire, August 13, 20034 injured · 1 event
- Lightning Strike and Heavy Rain in New Mexico, August 13, 20031 injured · $30,000 · 2 events
- Flash Flood and Damaging Winds in Rhode Island, August 13, 2003$30,000 · 50 kt wind · 3 events
- Damaging Wind in Connecticut, August 13, 2003$25,000 · 50 kt wind · 1 event
- Lightning Strike in Virginia, August 13, 2003$25,000 · 1 event
- Flash Flood in Vermont, August 13, 2003$20,000 · 1 event
- Flash Flood in Colorado, August 13, 2003$20,000 · 1 event
- Damaging Winds in Texas, August 13, 2003$15,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379260.